|« Os & As, all kinds of Qs ! :-D||Fluoride, Salt, Ginger, Veg Gly, Salt ... (no, it's not a recipe! ;-)) »|
Heidi, I sent you a question a couple of days ago, but then it didn't show up in my "sent mail," so I wondered if it ever arrived. Can you let me know if you received anything from me in the last 3 days or so? If not, I'll redo my question! Thanks. Cyndi
Hi, Cyndi! When you enter your question in our online form, it does not pass through your email program, so you won't see the message in your sent folder. It just goes straight into the question database from the form. :-) The question you sent is in the column for May 18, which I guess you know by now. :-D
I just wrote to you but I'm hoping to be able to append this to my earlier question--if not that, then just look at it as a new question!) I've been browsing through the Encyclopedia, and I see a large number of herbs that I'd have no idea where to get! Also, my chiro/nutritionist tests supplements and finds many that are either weak or contain toxins of some kind--perhaps in the way they are processed. I'd want to get pure quality and effectiveness. Heidi, can you refer us to a reliable source (or sources) of the supplements mentioned, when they are not available from NAP? I feel as if I'd be taking a quality gamble by getting whatever I might find in a health food store--and many health food stores do have limited supplements available. Maybe Peter has some suggestions on this. I'd imagine he's picky about quality of herbs and such things! Thanks! Cyndi
I hear you about weak or contaminated supps! Just give me a list of the particular ones you're looking for, and I'll recommend reliable sources. I'm asking for a list of what you need, because this kind of shopping usually can't be done supermarket-fashion, since there isn't one place where you can get high-quality versions of all of the protocol supps. Talk at ya soon! ;-)
Heidi - Thanks for your great advice and positive spirit you show with all those you respond to. I am an O-non-sec. Great results in health since starting diet over 2 years ago. More good results since sarting Dr. D's encyclopedia protocol for candida 2 months ago. Started using pregnenolone 2 weeks ago after seeing some of your posts. Always had DHEA in lower rage and had a good Dr. prescribe it a few years ago for fatigue that I have battled all my adult life. I only experienced greasy skin, acne and no positive results so I stopped taking it.
The pregnenolone has had remarkable affects on my mental clarity, mood, and energy level. I had to take 150 mg before seeing these results however. I think in one of your posts you mentioned something about that what is not needed by the body will safely be discarded. I do not have time to research much but the little I have done is confusing. Some web sites describe side affects such as hair loss, acne, headaches. Some say no known side affects. Some say not to use more than 10 mg a day and to test every few months to make sure you are not overloading. Others say up to 200 mg is ok. The only consistency I found was about the occasional "hormone holiday" which you also suggested. I secretly hope it is true there are no dangers when used responsibly because I am having such good results (I have not experienced any side affects yet). Finally a question: Do you know of a good current source to find out more about dosage and side affects? It is so hard to weed through all the "research" especially from those selling the product. Another question: Would using garlic to combat candida also destroy the beneficial Polyflora I am using? Mark
Hi there, Mark! Welcome In! and I'm pleased you like our little corner of the netiverse here. :-) Taking the last question first, garlic is good for your intestinal flora & fauna balance, and won't interfere with the beneficial critters you're introducing with PolyFlora.
It's funny you're taking 150 mg of pregnenolone, because that's the dosage I ended up with. I gradually increased it by 30 mg increments, and I take a break from it now & again as you noted. The nice thing about any conceivable side-effects is twofold: first, they are really minor when viewed against comparable pharmaceuticals' side-effects; second, if you experience them it's easy to taper off and drop the pregnenolone and see if the side-effects disappear (which they would do within a few days, if that's what's causing the effects).
The stories of side-effects tend to be rather unreliable, in my view, and not only because of the enormous pressures upon pharmaceutical companies to discredit pregnenolone in favor of prescription drugs. Also, bear in mind that most of the side-effect reports I've read are lumped in confusion with DHEA use rather than pregnenolone use. Even Dr. Ray Sahelian tends to address a reported DHEA side effect and then add pregnenolone to the warning in that sentence. Maybe it's just CYA (covering yer... butt) going on, but I see a lot of that.
I have looked and looked for something specific to pregnenolone, documented, showing authoritative independent research that there are any side-effects, period. I haven't found it yet. If all I'm going to worry about is acne, hair loss or a headache, I'll be on the lookout for them with very little worry involved. By the way, I was losing hair before I started it (and when I lose a few hairs, we've got a major housecleaning chore since my hair is waist-length, LOL! :-D). Hair loss stopped for me. I wouldn't worry about your hair-line either, dear!
In your case, it appears that you've found a useful dosage and are prospering with it. If I hear or see ANYTHING substantiating actual pregnenolone side-effects, I will most certainly post it here. Thanks so much for writing, Mark ~~ Nice to see another poor ol' cave-diet O-nonnie around here!!
In the book BTD Blood Type Encyclopedia, there are several protocols recommended for obesity: (Metabolic Enhancement protocol, Antistress and liver support protocols) when several of these protocols advise the same supplement, or herb is only the first or recommended dosage what is required? Or does one need to double or triple the dosage if the same supplement or herb is called out in each of the protocols? Thanks. Victoria
Hi there, Victoria! That's a great question. Take the herb in the highest dosage among those recommended in the protocols you're following. That'll do ya. many thanks for writing, dear! :-D
Dear Heidi: Boy, you don't have an easy job. I'm referring to Sharon's message of 5/16/03. Just this week, I've had the opposite reaction that she had from adding salt to my water. I was feeling very tired, lethargic, etc. Then, I remembered that in the past, when my blood pressure was low, I'd add some salt to my tea or water, and immediately become more energetic and productive. It worked for me this week, again, (I'm an O secretor, though.) The way I learned about adding salt is from Dr. Lendon Smith's book, "Feed Your Body Right," (1994 it has good info on blood pressure, (low and high "we should add salt or potassium, (e.g. lemon juice,) according to our blood pressure. If the top number, (systolic,) is 140 or greater, add potassium, eat more salads, fruits, vitamin C; (all within your Blood Type guidelines, of course,)and/or if the bottom number, (diastolic,)is higher than 85." He says a good diastolic is 75-85. Very timely topic; yesterday the papers showed the AMA's new blood pressure guidelines. Hope this helps. P.S. regarding elevated heart rate/pulse, I've found/read that it can increase when around cleaning products, perfume, etc. as well as after eating certain foods..kind of difficult to pinpoint. The book the "The Pulse Test" by Dr. A. F. Coca may help Sharon with that, too. Heidi, you're a real trooper to take on this massive project. We're all grateful for you. Let me know if I can be of any help...-Judy O+ sec.
Great one, Judy!! Hey, you shouldn't have offered to help, I just may call on you! Thanks SO much for writing in with this -- much appreciated!! :-D